Alert archive / Wyoming / Flash Flood Warnings in 2004
Flash Flood Warning 11, NWS Riverton, WY
NWS Riverton, WY issued this flash flood warning at Jul 22, 2004, 3:56 PM MDT for Park County, Teton County, Wyoming. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2004, 3:56 PM MDT (21:56 UTC)
- Expired
- Jul 22, 2004, 6:00 PM MDT
- In force
- 2 hr
- Issued by
- NWS Riverton, WY
- Area
- Counties, with a storm outline in the text
Counties Park County, WY, Teton County, WY
The radar
The Riverton/Lander radar (KRIW), 194 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 9.9 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2104 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KRIW 222157
FFWRIW
WYC029-039-230000-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
356 PM MDT THU JUL 22 2004
THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL PARK COUNTY IN NORTHWEST WYOMING
EAST CENTRAL TETON COUNTY IN NORTHWEST WYOMING
* UNTIL 600 PM MDT
* AT 351 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM OVER MARIPOSA LAKE...OR ABOUT
51 MILES NORTHEAST OF JACKSON...MOVING EAST AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SOUTHEAST ARM OF LAKE YELLOWSTONE...SOUTH ARM OF LAKE YELLOWSTONE
AND HEART LAKE.
ADDITIONAL RAINFALL AMOUNTS OF 2 INCHES ARE POSSIBLE IN THE WARNED
AREA.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNED AREA...MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT
1-800-211-1448.
LAT...LON 4418 11047 4400 11040 4405 10980 4440 11016
4439 11055
$$
LIPSON2 follow-up statements
000 WGUS75 KRIW 222303 FFSRIW WYC029-039-230000- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 500 PM MDT THU JUL 22 2004 ...A FLASH FLOOD WARNING CONTINUES FOR SOUTH CENTRAL PARK AND EAST CENTRAL TETON COUNTIES UNTIL 600 PM MDT... AT 455 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER EAST CENTRAL TETON COUNTY. COMPARIVELY LIGHTER RAINFALL WAS OCCURRING TO THE NORTH OVER THE SOUTHEAST PORTION OF YELLOWSTONE PARK. ESTIMATED RAINFALL AMOUNTS HAVE BEEN OVER 1.5 INCHES ALONG THE MINK CREEK DRAINAGE AND ALONG THE HEADWATERS OF THE YELLOWSTONE RIVER. THE HEAVIEST RAIN WAS OCCURRING 10 MILES SOUTH OF MARIPOSA LAKE. IN ADDITION TO POTENTIAL FLASH FLOODING IN THE TETON WILDERNESS AREA IN EAST CENTRAL TETON COUNTY ...FLASH FLOODING COULD ALSO OCCUR TO THE NORTH...DOWNSTREAM ALONG THE YELLOWSTONE RIVER DRAIANGE IN SOUTHEAST YELLOWSTONE PARK. ADDITIONAL RAINFALL AMOUNTS OF AROUND A HALF INCH ARE POSSIBLE IN THE WARNED AREA AS STORMS CONTINUE TO REDEVELOP OVER THE AREA. REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4418 11047 4400 11040 4405 10980 4440 11016 4439 11055 $$ LIPSON
000
WGUS75 KRIW 222359
FFSRIW
WYC029-039-230000-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
600 PM MDT THU JUL 22 2004
...THE FLASH FLOOD WARNING FOR SOUTH CENTRAL PARK AND EAST CENTRAL
TETON COUNTIES IS CANCELLED...
THE HEAVY RAINFALL HAS ENDED AND FLOODING IS NO LONGER ANTICIPATED IN
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT
1-800-211-1448.
LAT...LON 4418 11047 4400 11040 4405 10980 4440 11016
4439 11055
$$
LIPSONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this flash flood warning went out at Jul 22, 3:24 PM MDT, 32 minutes earlier.
Area forecast discussion, Jul 22, 3:24 PM MDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 324 PM MDT THU JUL 22 2004 .TONIGHT THROUGH SUNDAY... SEVERAL FACTORS COMING TOGETHER FOR GOOD RAIN EVENT...THUNDERSTORM EVENT OVER AREA TONIGHT AND FRIDAY. FROM TOP DOWN...SOME JET COUPLING WILL REMAIN OVER NORTHERN WYOMING TONIGHT WITH H5 SHORTWAVE DRIFTING INTO WESTERN IDAHO WILL MOVE INTO SW WYOMING FRIDAY MORNING. CONVECTION SHOULD CONTINUE TO FORM AHEAD OF THIS FEATURE TRAINING MAINLY FROM CENTRAL IDAHO INTO NW WYOMING ALONG H7 TROUGH AXIS THIS EVENING. HAVE ISSUED A FLASH FLOOD WATCH FOR YELLOWSTONE PARK AREA AND ABSAROKA MOUNTAINS THROUGH MIDNIGHT WHERE GROUND REMAINS SATURATED FROM RECENT STORMS (AND MUDSLIDES). H7 LOW TO MOVE INTO SW WYOMING FRIDAY MORNING WITH SECOND SHORTWAVE AND ASSOCIATED 50 KNOT JET DIVING DOWN DIVIDE ACROSS MONTANA. WILL HAVE DECENT ISENTROPIC AND UPSLOPE LIFT NORTH AND EAST OF H7 LOW WITH LEFT EXIT REGION OF JET PROVIDING UPPER SUPPORT. MOST CONCENTRATED PRECIPITATION WILL GRADUALLY SHIFT FROM CENTRAL TO EASTERN WYOMING DURING THE DAY FRIDAY. WILL MOSTLY SEE GOOD COVERAGE OF RAIN SHOWERS WITH A FEW THUNDERSTORMS IN ENVIRONMENT OF LIMITED INSTABILITY WITH GOOD UPPER LEVEL DIVERGENCE. UPPER TROUGH EXITS INTO HIGH PLAINS SATURDAY WITH GRADUAL DRYING FROM WEST TO EAST FRIDAY NIGHT THROUGH SATURDAY. THOUGH DYNAMICS LACKING SATURDAY AND SUNDAY...RESIDUAL MOISTURE AND SOME INSTABILITY WILL REMAIN CENTERED ALONG THE DIVIDE...SO WILL CENTER SCATTERED P.M. POPS OVER THIS AREA. TEMPS EAST OF DIVIDE COULD STRUGGLE TO BREAK 60F FRIDAY WHERE CLOUD COVER AND RAIN PREVAIL. HAVE GONE COOLEST FROM CPR-BYG. MORE SUNSHINE SATURDAY SHOULD ALLOW FOR TEMPS TO REBOUND INTO THE 70S TO LOWER 80S MOST LOCATIONS. FRONT LIFTS OUT SUNDAY WITH A RETURN TO MORE SEASONABLE TEMPERATURES. .MONDAY THROUGH THURSDAY... 500 MB HEIGHTS SLOWLY RISE AND ZONAL FLOW OVER WYOMING MONDAY AND TUESDAY. WILL GO WITH A MOSTLY DRY FORECAST. 700 MB TEMPS WARM BACK TO 10 TO 15 DEG C RANGE. HIGH TEMPS IN LOWER TO MID 90S ACROSS THE EASTERN PART OF CWFA...ESPECIALLY THE BIG HORN BASIN. NEXT SHORT WAVE TROF WILL MOVE ACROSS MONTANA AND NORTHERN WYOMING WEDNESDAY AND THURSDAY. ALSO...COOL FRONT DROPS SOUTH ACROSS THE NORTH AND CENTRAL CWFA ON WEDNESDAY AND THURSDAY. SLGT CHC POPS LOOK GOOD FOR WEDNESDAY AFTERNOON AND EVENING ACROSS THE NORTH. WILL ONLY COOL TEMPS A FEW DEGREES FOR NOW AS SFC HIGH IS WEAK AND LOOKS LIKE BEST 700 MB CAA TO REMAIN NORTH ACROSS MONTANA. && .RIW WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH FOR YELLOWSTONE NATIONAL PARK AND ABSAROKA MOUNTAINS UNTIL MIDNIGHT. && AEM/MC
Hazardous weather outlook, Jul 22, 10:38 AM MDT, 5 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 1038 AM MDT THU JUL 22 2004 WYZ001>020-022>030-231100- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 1038 AM MDT THU JUL 22 2004 ...FLASH FLOOD WATCH FOR THE NORTHWEST WYOMING MOUNTAINS THROUGH MIDNIGHT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING .DAY ONE...TODAY AND TONIGHT HEAVY THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE NORTHWEST WYOMING MOUNTAINS THIS AFTERNOON WITH A MORE GENERAL STEADY RAIN EXPECTED OVER THAT AREA TONIGHT. THIS WILL ADD UP TO A SIGNIFICANT RAINFALL OVER THAT AREA THROUGH TONIGHT WITH SOME AREAS...INCLUDING YELLOWSTONE PARK AND THE ADJACENT ABSAROKA MOUNTAINS...EXPERIENCING 1 TO 2 INCHES OF RAINFALL AN HOUR AT TIMES WHICH MAY LEAD TO FLASH FLOODING. OTHERWISE SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ACROSS THE REST OF NORTHERN OF WYOMING...BEFORE SPREADING INTO CENTRAL REGIONS BY LATE AFTERNOON AND EVENING. SOME OF THE THUNDERSTORMS MAY PRODUCE DANGEROUS LIGHTNING...LOCALLY HEAVY RAIN... STRONG GUSTY WINDS AND SMALL HAIL. LOCALIZED FLOODING MAY OCCUR IN THE MOUNTAINS AND FOOTHILLS AND IN FLOOD PRONE AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE FRIDAY AND SATURDAY...WITH BEST CHANCES COMING DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. LOCALLY VERY HEAVY RAIN WILL BE THE BIGGEST THREAT WITH POSSIBLE FLASH FLOODING IN THE MOUNTAINS AND FOOTHILLS. HAIL WILL ALSO BE A THREAT FROM THE STRONGER THUNDERSTORMS. ZONAL FLOW RETURNS TO THE AREA SUNDAY THROUGH WEDNESDAY...THUS KEEPING THE THREAT OF WIDESPREAD HAZARDOUS WEATHER LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT FLASH FLOODING FROM HEAVY RAINFALL...HAIL IN EXCESS OF PENNY SIZE...AND WIND GUSTS GREATER THAN 58 MPH. LIPSON
Nearby
Flash Flood Warnings in Wyoming, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.